MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-332
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Trunnion/head dissociation.A lot of black stuff in the joint and implants.Revised to a restoration modular.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Trunnion/head dissociation.A lot of black stuff in the joint and implants.Revised to a restoration modular.Update: "[.] the findings listed in the revision operative report were "gross taper deformity, disengaged femoral head, metallosis and polyethylene wear.The pathology report also notes taper deformity on the explanted stem.[.]".
 
Additional Manufacturer Narrative
An event regarding disassociation and wear/ metallosis involving a metal head was reported.The event was confirmed via clinician review.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs note the following: photos presented recently explanted stem and femoral head with blood and tissue on them.Black/ dark materials were noticed within the head taper area.Clinician review: a review of the provided medical information by a clinical consultant indicated: within the progress note of (b)(6) 2022 the patient had a painful left hip and difficulty walking.X-rays demonstrated deformation of the trunnion and dissociation of the femoral head.The findings listed in the revision operative report were "gross taper deformity, disengaged femoral head, metallosis and polyethylene wear.The pathology report also notes taper deformity on the explanted stem.At two weeks post-operatively the progress note dated (b)(6) 2022 states the patient was doing well.The tha trunnion deformity/head dissociation and subsequent revision surgery can be confirmed.The root cause of the failure cannot be determined.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM +8 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13439473
Report Number0002249697-2022-00172
Device Sequence Number4328444
Product Code JDI
UDI-Device Identifier07613327013122
UDI-Public07613327013122
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model Number6260-9-332
Device Catalogue Number6260-9-332
Device Lot Number40425405
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale
Patient Weight67 KG